Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isometric multipliers and isometric isomorphisms of $ l\sb{1}(S)$

Author: Charles D. Lahr
Journal: Proc. Amer. Math. Soc. 58 (1976), 104-108
MSC: Primary 43A22
MathSciNet review: 0415209
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be a commutative semigroup and $ \Omega (S)$) the multiplier semigroup of $ S$. It is shown that $ T$ is an isometric multiplier of $ {l_1}(S)$ if and only if there exists an invertible element $ \sigma \in \Omega (S)$ and a complex number $ \lambda $ of unit modulus such that $ T(\alpha ) = \lambda \sum\nolimits_{x \in S} {\alpha (x){\delta _{\sigma (x)}}} $ for each $ \alpha = \sum\nolimits_{x \in S} {\alpha (x){\delta _x} \in {l_1}} (S)$.

Also, if $ {S_1}$ and $ {S_2}$ are commutative semigroups, and $ L$ is an isometric isomorphism of $ {l_1}({S_1})$ into $ {l_1}({S_2})$, then it is proved that there exist a semicharacter $ \chi ,\vert\chi (x)\vert = 1$ for all $ x \in {S_1}$, and an isomorphism $ i$ of $ {S_1}$ onto $ {S_2}$ such that $ L(\alpha ) = \sum {\chi (x)\alpha (x){\delta _{i(x)}}} $ for each $ \alpha = \sum\nolimits_{x \in {S_1}} {\alpha (x){\delta _x}} \in {l_1}({S_1})$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A22

Retrieve articles in all journals with MSC: 43A22

Additional Information

Keywords: Isometric multiplier, $ {l_1}$-algebra
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society